Alert archive / Indiana / River Flood Warnings in 2008

River Flood Warning 122, NWS Indianapolis, IN

March 18, 20084 counties in Indiana; Wabash County, Illinois

NWS Indianapolis, IN issued this river flood warning at Mar 18, 2008, 1:29 PM EDT for 4 counties in Indiana; Wabash County, Illinois. It took effect at Mar 18, 2008, 3:12 PM EDT. It was in force for 32 days.

The area

The counties it named.

The facts

Issued
Mar 18, 2008, 1:29 PM EDT (17:29 UTC)
In effect from
Mar 18, 2008, 3:12 PM EDT
Expired
Apr 19, 2008, 9:00 AM EDT
In force
32 days
Issued by
NWS Indianapolis, IN
Flood severity
Moderate

Counties Wabash County, IL, Daviess County, IN, Gibson County, IN, Knox County, IN, Pike County, IN

The radar

The Evansville,IN radar (KVWX), 38 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River (IN) at Petersburg (PTRI3).

Action stage
12 ft
Minor stage
16 ft
Moderate stage
23.5 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03374000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 18, 7:30 AM EDT, 5 hours 59 minutes earlier.

Area forecast discussion, Mar 18, 7:30 AM EDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
730 AM EDT TUE MAR 18 2008

.AVIATION DISCUSSION...FOR THE 12Z TAFS
AN ABUNDANCE OF MOISTURE WILL CONTINUE TO MOVE THROUGH TAF LOCATIONS
THROUGH THE TAF PERIOD. THIS WILL CAUSE PERIODS OF RAIN TO MOVE
THROUGH TAF LOCATIONS. MOST OF THE RA WILL BE IN THE HUF...IND AND
BMG LOCATIONS. A COLD FRONT WAS IN IOWA AND MO. CONDITIONS MAY
BRIEFLY INCREASE TO MVFR LVLS AT THE BEGINNING OF THE TAFS. AS THE
FRONT APPROACHES THEY WILL DECREASE TO IFR LVLS. THE COLD FRONT WILL
MOVE NEAR THE OHIO RVR BY THIS EVENING. AIR OVERRUNNING THE FRONT
WILL CONTINUE THE RAIN AND IFR CONDITIONS. SOME FOG WILL MOVE IN AFT
05Z. THIS WIL GIVE CONDITIONS NEAR LIFR LEVELS.

&&

.DISCUSSION...

RADAR MOSAIC/OBS/IR SAT SHOW RAIN STRETCHING FROM TX THRU IND. MOST
CG LIGHTNING STILL TO THE SW OF THE FA IN SRN IL AND MO. TEMPS WERE
IN THE LOW 40S WITH DEWPTS IN THE MID 30S TO MID 40S WITH WINDS OUT
OF THE SE AROUND 10 KTS. CURRENT RADAR ESTIMATES SHOW AROUND HALF AN
INCH OF RAIN HAS FALLEN OVR NW AND SW FA SO FAR.

FCST FOCUS IS ON POPS/QPF AMTS WITH STORM SYSTEM OVR THE FA THRU WED.
MODELS IN GOOD AGREEMENT SO WL USE A BLEND.

A STRONG UPR TROF CURRENTLY OVR THE SW WL SLOWLY MV NE FROM MEXICO
TO EAST COAST OVR THE NEXT FEW DAYS...EJECTING S/W IMPULSES THAT WL
CONTINUE TO AFFECT THE FA UNTIL THE BASE OF THE TROF PASSES THRU THE
FA BY WED EVENING. A STRONG UPR RDG OVR THE ERN US WL DIRECT THESE
IMPULSES UP FROM TX INTO INDIANA PROVIDING FORCING ALOFT AND
CREATING SFC WAVES ALONG THE FNT THAT IS STALLED OUT IN THAT SAME
LOCATION. THIS WL CONTINUE TO KEEP RAIN OVR THE FA THRU WED. WITH
THE GULF MOISTURE STREAMING UP TO THE AREA HEAVY RAIN WL CONTINUE TO
BE A THREAT. KEPT CATEGORICAL POPS FOR TODAY AND TONIGHT AS THE FNT
IS STALLED AND IMPULSES WL RIDE IT AND KEEP RAIN GOING. FOR WED
DROPPED POPS FROM NW TO SE DURING THE DAY AS THE FNT AND UPR TROF
SLIDE TO THE E. QPF AMTS APPEAR TO BE IN THE 3-4 INCH CATEGORY FOR
SRN FA AND TAPER OFF TO AROUND AN INCH OR SO IN THE NW FROM NOW THRU
WED EVENING. CONFIDENCE IN WIDESPREAD AMTS THIS HIGH IS RISING AS
MODELS ARE COMING INTO BETTER AGREEMENT IN THIS AREA. LOCAL AMOUNTS
UNDER CONVECTIVE CELLS THAT EXPERIENCE TRAINING COULD BE EVEN HIGHER.

AS FAR AS THUNDER POTENTIAL IS CONCERNED...KEPT SCT
THUNDER FOR TODAY AS H8 JET IS POINTING AT THE FA AND THERE IS SOME
ELEVATED INSTABILITY AVAILABLE. DROPPED TO ISO TONIGHT AS
INSTABILITY AXIS AND JET ARE SHIFTING EAST. BY WED HAVE NOT THUNDER
IN AS THESE ELEMENTS ARE EAST OF THE AREA AND H8 WINDS ARE SHIFTING
TO THE N.

TEMPS FROM GUIDANCE WERE SIMILAR SO USED A BLEND THRUOUT.

BY WED NT THE SYSTEM HAS MVED OUT OF THE AREA SO WENT WITH A DRY
FCST FOR WED NT AND THU. BY THU NT ANOTHER MUCH WEAKER SYSTEM
APPEARS TO BE APPROACHING THE FA AND KEPT GOING FCST OF A SLT CHC OF
RA/SN IN THE NW.

NO CHANGES NEEDED IN THE EXTENDED.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH WEDNESDAY EVENING FOR
INZ021-028>031-035>049-051>057-060>065-067>072.

&&

AVIATION...SH
PUBLIC...CP
Hazardous weather outlook, Mar 18, 5:33 AM EDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
533 AM EDT TUE MAR 18 2008

INZ028-029-035-043-044-051-060-067-068-190945-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX-
DAVIESS-
533 AM EDT TUE MAR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN AND SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT. THE HEAVY RAIN HAS THE POTENTIAL TO PRODUCE FLOODING
ACROSS THE AREA. LIGHTNING WILL ALSO BE A THREAT FROM THE EMBEDDED
THUNDERSTORMS.

FLOODING WILL CONTINUE ALONG MUCH OF THE THE WABASH RIVER AND
ALONG LOWER PORTIONS OF THE WHITE RIVER. SEE THE LATEST FLOOD
STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAVY RAIN IS EXPECTED TO CONTINUE INTO WEDNESDAY BEFORE COMING TO
AN END BY WEDNESDAY NIGHT. TOTAL RAINFALL AMOUNTS UP TO 4 INCHES
ARE POSSIBLE IN SOME AREAS OF CENTRAL INDIANA BY THE TIME THE RAIN
ENDS. THIS HEAVY RAIN WILL LIKELY WORSEN ONGOING FLOODING AND
CREATE NEW FLOODING PROBLEMS.

FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH RIVER AND
ALONG LOWER PORTIONS OF THE WHITE RIVER THROUGH THE END OF THE
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AND ANY FLOODING
OF ROADWAYS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-030-031-036>042-045>049-052>057-061>065-069>072-190945-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-MARTIN-LAWRENCE-JACKSON-JENNINGS-
533 AM EDT TUE MAR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN AND SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT. THE HEAVY RAIN HAS THE POTENTIAL TO PRODUCE FLOODING
ACROSS THE AREA. LIGHTNING WILL ALSO BE A THREAT FROM THE EMBEDDED
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAVY RAIN IS EXPECTED TO CONTINUE INTO WEDNESDAY BEFORE COMING TO
AN END BY WEDNESDAY NIGHT. TOTAL RAINFALL AMOUNTS UP TO 4 INCHES
ARE POSSIBLE IN SOME AREAS OF CENTRAL INDIANA BY THE TIME THE RAIN
ENDS. THIS HEAVY RAIN WILL LIKELY WORSEN ONGOING FLOODING AND
CREATE NEW FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AND ANY FLOODING
OF ROADWAYS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 1:29 PM EDTRiver Flood WarningINDLawrence, Martin23 days
Mar 18, 1:29 PM EDTRiver Flood WarningINDLawrence, Martin20 days
Mar 18, 1:29 PM EDTRiver Flood WarningINDLawrence, Martin20 days
Mar 18, 1:29 PM EDTRiver Flood WarningINDDaviess, Dubois, Martin, Pike19 days
Mar 18, 1:29 PM EDTRiver Flood WarningINDHamilton, Madison4 days
Mar 18, 1:29 PM EDTRiver Flood WarningINDHamilton, Marion4 days
Mar 18, 1:29 PM EDTRiver Flood WarningINDMarion, Morgan4 days
Mar 18, 1:29 PM EDTRiver Flood WarningINDMarion, Morgan5 days
Mar 18, 1:29 PM EDTRiver Flood WarningINDMorgan, Owen5 days
Mar 18, 1:29 PM EDTRiver Flood WarningINDMorgan, Owen5 days
Mar 18, 1:29 PM EDTRiver Flood WarningINDGreene, Owen7 days
Mar 18, 1:29 PM EDTRiver Flood WarningINDDaviess, Greene, Knox20 days
Mar 18, 1:29 PM EDTRiver Flood WarningINDDaviess, Greene, Knox10 days
Mar 18, 1:29 PM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike22 days
Mar 18, 1:29 PM EDTRiver Flood WarningINDGibson, Knox33 days
Mar 18, 1:29 PM EDTRiver Flood WarningINDKnox27 days
Mar 18, 1:29 PM EDTRiver Flood WarningINDKnox30 days
Mar 18, 1:29 PM EDTRiver Flood WarningINDShelby4 days
Mar 18, 1:29 PM EDTRiver Flood WarningINDJackson, Jennings, Washington48 hr

Nearby

River Flood Warnings in Indiana, 2008River Flood Warnings in Illinois, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.